# SDR CA100705003

- Difficulty date: June 14, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- System (JASC): 3510 · Crew Oxygen System
- Part: Cylinder
- Part number: 9700C1ABF23B
- Condition: No Test
- Location: Oxygen Sys
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RECEIVED SEVERAL CYLINDERS IN THE YVR GAS SHOP FOR HST TEST THAT CAUSES US TO SUSPECT A POSSIBLE DEFECTIVE BATCH WITH INSUFFICIENT STRENGTH.  THE CYLINDERS IN QUESTION WERE ALL MANUFACTURED IN JULY 2005 AND THEIR SERIAL NUMBERS ARE SEQUENTIAL ENOUGH THAT THEY SEEM TO COME FROM THE SAME MANUFACTURING BATCH.  THESE CYLINDERS ALL HAVE A DULL GREEN PAINT APPLIED TO THEM AND THEIR SERIAL NUMBERS ALL START WITH ST WHICH IS SIMILAR TO THE 3HT CYLINDERS RECALLED LAST YEAR.  THESE CYLINDERS ARE ALL MANUFACTURED BY AVOX, BUT THEY MIGHT BE SOURCING THE CYLINDERS FROM THE SAME MANUFACTURER AS THE 3HT CYLINDERS INVOLVED IN THE RECALL.  THE CYLINDERS IN QUESTION ARE. FTN: 5GA504 S/N: ST 72700 ELEVATED REE READING OF 11.2 JUST PASSES  FTN: BVRBY8 S/N: ST 72701 TC TEST - 4.6 PERCENT PERMANENT EXPANSION DOT TEST NOT DONE CYLINDER WAS SCRAPPED IN APRIL.  FTN: 89480E S/N: ST 72703 EXCEEDS REE WITH READING OF 12.2 AND 7.3 PERCENT PERMANENT EXPANSION. FTN: CKKCNC S/N: ST 72718 EXCEEDS REE WITH READING OF 14.6 AND 13.6 PERCENT PERMANENT EXPANSION.  EXCEEDS REE WITH READING OF 12.1.  THESE CYLINDERS ARE ALL FIRST TIME IN FOR HST TEST AND WERE MANUFACTURED IN JULY 2005.  THESE CYLINDERS WERE TESTED BY 2 DIFFERENT OPERATORS ON 3 DIFFERENT DAYS, TOGETHER WITH OTHER CYLINDERS WHICH PASSED.  THE HST TESTER IS CALIBRATED BEFORE EACH USE.  OUR CONCERN IS THAT AIR CANADA HAS OTHER CYLINDERS IN THIS SERIAL NUMBER RANGE THAT ARE DUE FOR HST THAT COULD BE AFFECTED.  THESE CYLINDERS ARE CURRENTLY HELD IN QUARANTINE IN THE YVR GAS SHOP.
